Alert archive / Minnesota / Wind Advisories in 2008
Wind Advisory 15, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jun 11, 2008, 11:24 AM CDT for 18 counties in Minnesota; 17 counties in North Dakota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2008, 11:24 AM CDT (16:24 UTC)
- Expired
- Jun 11, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 4.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 111624 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1124 AM CDT WED JUN 11 2008 ...STRONG WINDS EXPECTED TODAY IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA... .STRONG WINDS WILL GUST TO 60 MPH THROUGH EARLY AFTERNOON IN WEST CENTRAL MINNESOTA. WINDS WILL SUBSIDE SOME BY LATE AFTERNOON. NDZ026-027-120000- /O.CAN.KFGF.HW.W.0001.000000T0000Z-080611T1800Z/ /O.NEW.KFGF.WI.Y.0015.080611T1624Z-080612T0000Z/ NELSON-GRAND FORKS- INCLUDING THE CITIES OF...LAKOTA...GRAND FORKS 1124 AM CDT WED JUN 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG WINDS FROM 30 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL PERSIST IN NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA TODAY. WINDS WILL SLOWLY SUBSIDE OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MNZ002-003-022>024-027>032-040-112000- /O.CON.KFGF.HW.W.0001.000000T0000Z-080611T2000Z/ NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA... ELBOW LAKE 1124 AM CDT WED JUN 11 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. STRONG WINDS FROM 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL PERSIST THROUGH 3 PM IN WEST CENTRAL MINNESOTA. THIS STRONG WIND IS OCCURRING BEHIND A LINE OF WEAKENING SHOWERS. WINDS WILL SUBSIDE SOME BY LATE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NDZ028>030-038-039-049-052-053-111800- /O.CON.KFGF.HW.W.0001.000000T0000Z-080611T1800Z/ GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...COOPERSTOWN...FINLEY...MAYVILLE... VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 1124 AM CDT WED JUN 11 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. STRONG WINDS FROM 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL PERSIST IN SOUTHEAST NORTH DAKOTA THROUGH EARLY AFTERNOON. DAMAGE HAS BEEN REPORTED IN BARNES COUNTY INTO WESTERN CASS COUNTY. THIS STRONG WIND IS OCCURRING BEHIND A LINE OF WEAKENING SHOWERS. WINDS WILL SUBSIDE SOME BY EARLY AFTERNOON...ALTHOUGH WINDS WILL STILL REMAIN FAIRLY STRONG TODAY. ADDITIONAL THUNDERSTORMS THIS AFTERNOON MAY PRODUCE LOCALLY DAMAGING WIND AND LARGE HAIL. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MNZ001-004>009-013>017-NDZ006>008-014>016-024-054-120000- /O.NEW.KFGF.WI.Y.0015.080611T1624Z-080612T0000Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...ADAMS 1124 AM CDT WED JUN 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WIND FROM 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DK
4 follow-up statements
000 WWUS73 KFGF 111755 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1255 PM CDT WED JUN 11 2008 ...STRONG WINDS EXPECTED TODAY IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA... .STRONG WINDS WILL GUST TO 50 MPH THROUGH THIS AFTERNOON IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA. WINDS WILL SUBSIDE THIS EVENING. MNZ002-003-022>024-027>032-040-120000- /O.CAN.KFGF.HW.W.0001.000000T0000Z-080611T2000Z/ /O.EXA.KFGF.WI.Y.0015.000000T0000Z-080612T0000Z/ NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA... ELBOW LAKE 1255 PM CDT WED JUN 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS FROM 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL PERSIST THROUGH THIS AFTERNOON IN WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY SUBSIDE THIS AFTERNOON...ALTHOUGH LOCALLY STRONG WINDS WILL OCCUR NEAR THUNDERSTORMS THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ028>030-038-039-049-052-053-120000- /O.CAN.KFGF.HW.W.0001.000000T0000Z-080611T1800Z/ /O.EXA.KFGF.WI.Y.0015.000000T0000Z-080612T0000Z/ GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...COOPERSTOWN...FINLEY...MAYVILLE... VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 1255 PM CDT WED JUN 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS FROM 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL PERSIST THROUGH THIS AFTERNOON IN SOUTHEAST NORTH DAKOTA. WINDS WILL SUBSIDE THIS EVENING...ALTHOUGH ADDITIONAL THUNDERSTORMS MAY PRODUCE LOCALLY STRONG WINDS THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MNZ001-004>009-013>017-NDZ006>008-014>016-024-026-027-054-120000- /O.CON.KFGF.WI.Y.0015.000000T0000Z-080612T0000Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS 1255 PM CDT WED JUN 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WINDS FROM 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL PERSIST THROUGH THIS AFTERNOON IN EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA. WINDS WILL SUBSIDE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DK
000 WWUS73 KFGF 111844 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 144 PM CDT WED JUN 11 2008 ...STRONG WINDS EXPECTED TODAY IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA... .STRONG WINDS WILL GUST TO 60 MPH THROUGH THIS AFTERNOON IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA. WINDS WILL SUBSIDE THIS EVENING. MNZ002-003-022>024-027>032-040-NDZ038-039-049-052-053-120000- /O.UPG.KFGF.WI.Y.0015.000000T0000Z-080612T0000Z/ /O.NEW.KFGF.HW.W.0002.080611T1844Z-080612T0000Z/ NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA... ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 144 PM CDT WED JUN 11 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS FROM 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL PERSIST THROUGH THIS AFTERNOON IN SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY SUBSIDE THIS EVENING. THUNDERSTORMS AND SHOWERS WILL ALSO HELP TO MIX DAMAGING WINDS TO THE SURFACE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-054-120000- /O.CON.KFGF.WI.Y.0015.000000T0000Z-080612T0000Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...ADAMS 144 PM CDT WED JUN 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WINDS FROM 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL PERSIST THROUGH THIS AFTERNOON IN EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA. WINDS WILL SUBSIDE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DK
000 WWUS73 KFGF 120010 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 710 PM CDT WED JUN 11 2008 ...HIGH WINDS NO LONGER EXPECTED ACROSS SOUTHERN PARTS OF THE REGION... .A DEEP AREA OF LOW PRESSURE WILL CONTINUE TO LIFT NORTH THROUGH THE REGION TONIGHT. AS IT DOES WINDS WILL DIMINISH FROM SOUTH TO NORTH. GUSTY WINDS CAN STILL BE EXPECTED ACROSS THE NORTH HALF OF THE VALLEY FOR A FEW MORE HOURS. MNZ002-003-022>024-027>032-040-NDZ038-039-049-052-053-120115- /O.EXP.KFGF.HW.W.0002.000000T0000Z-080612T0000Z/ NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA... ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 710 PM CDT WED JUN 11 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS AN AREA OF LOW PRESSURE LIFTS NORTH THROUGH THE REGION. $$ MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-054-120200- /O.EXP.KFGF.WI.Y.0015.000000T0000Z-080612T0000Z/ /O.NEW.KFGF.WI.Y.0016.080612T0010Z-080612T0200Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...ADAMS 710 PM CDT WED JUN 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS EXTENDED THE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING. WINDS WILL CONTINUE TO GUST TO OVER 40 MPH ACROSS THE NORTHERN VALLEY FOR A FEW MORE HOURS BEFORE BEGINNING TO DIMINISH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KFGF 120012 CCA NPWFGF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND FORKS ND 710 PM CDT WED JUN 11 2008 ...HIGH WINDS NO LONGER EXPECTED ACROSS SOUTHERN PARTS OF THE REGION... .A DEEP AREA OF LOW PRESSURE WILL CONTINUE TO LIFT NORTH THROUGH THE REGION TONIGHT. AS IT DOES WINDS WILL DIMINISH FROM SOUTH TO NORTH. GUSTY WINDS CAN STILL BE EXPECTED ACROSS THE NORTH HALF OF THE VALLEY FOR A FEW MORE HOURS. MNZ002-003-022>024-027>032-040-NDZ038-039-049-052-053-120115- /O.EXP.KFGF.HW.W.0002.000000T0000Z-080612T0000Z/ NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA... ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 710 PM CDT WED JUN 11 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS AN AREA OF LOW PRESSURE LIFTS NORTH THROUGH THE REGION. $$ MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-054-120200- /O.EXP.KFGF.WI.Y.0015.000000T0000Z-080612T0000Z/ /O.NEW.KFGF.WI.Y.0016.080612T0010Z-080612T0200Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...ADAMS 710 PM CDT WED JUN 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS EXTENDED THE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING. WINDS WILL CONTINUE TO GUST TO OVER 40 MPH ACROSS THE NORTHERN VALLEY FOR A FEW MORE HOURS BEFORE BEGINNING TO DIMINISH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 11, 9:34 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 11, 9:34 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
934 AM CDT WED JUN 11 2008
.DISCUSSION...
WE ARE GETTING DAMAGING WIND MOVING EAST OF THE VALLEY INTO WILKIN
COUTNY. WITH PROGRESSION OF CONVECTION EAST AND DRYING...WILL
BRING THE HIGH WIND WARNING TO THE EAST INTO MN. IT SEEMS WE HAVE
SOME SORT OF A WAKE LOW WITH THE DYING CONVECTION HELPING TO MIX
60KT FROM NEAR 850 MB.
.AVIATION... VERY TRICKY FCST TODAY REGARDING HOW FAST MVFR CIGS
ADVANCE NORTHEAST ACROSS THE AREA. FEEL LIKE IT WILL TAKE TIL 16Z-
18Z FOR GFK-TVF-BJI AREAS AS THESE AREAS UNDER THE INFLUENCE OF
DRY EASTERLY FLOW THE LONGEST. SOME CHANCE OF IFR CIGS THIS
EVENING BEFORE FRONT SWINGS THRU AND WINDS TURN SOUTHWEST AND DRY
SLOT MOVES IN. LOOKS WET MOST OF THE DAY WITH GUSTY EAST WINDS TO
25-30 KTS MOST OF THE DAY.
&&
.PREV DISCUSSION... /ISSUED 850 AM CDT WED JUN 11 2008/
DISCUSSION...
WE ISSUED A HIGH WIND WARNING THROUGH NOON FOR GRAND FORKS COUNTY
SOUTH THROUGH RICHLAND COUNTY AND POINTS WEST THROUGH 18Z. WINDS
ARE STRONG ON THE BACKSIDE OF DYING CONVECTION...HELPING TO MIX
50-60KT TO THE SFC. GETTING REPORTS OF DOWNED TREES IN BARNES
COUNTY AT 830 AM...AND THIS ACTIVITY SHOULD MOVE NORTH AND EAST
PER RADAR VELOCITY/REFLECTIVITY TRENDS. WE WILL NEED TO MONITOR AREAS TO
THE EAST ONCE BACKSIDE OF SHOWERS MOVES FURTHER EAST TODAY. WE
MAY NEED A WIND ADVISORY FOR COUNTIES TO THE EAST. WE WILL CONTINUE
TO MONITOR. NPW HAS BEEN SENT WITH GRIDS/TEXT PRODUCTS TO FOLLOW.
PREV DISCUSSION... /ISSUED 326 AM CDT WED JUN 11 2008/
SHORT TERM...
FCST CHALLENGE IS TSTM POTENTIAL AND RAINFALL AMOUNTS TODAY.
DYNAMIC SITUATION EARLY THIS MORNING AS 50-60 KT 850 MB JET PLOWS
NORTH INTO ERN SD THEN TURNS NORTHWEST INTO SCNTRL ND. EARLIER MCS
WHICH FORMED IN NW SD MOVING ENE THRU SCNTRL INTO SE ND ATTM WITH
MARGINAL SVR STORMS ALONG SD/ND BORDER ON SOUTH EDGE OF STRATIFORM
RAIN SHIELD ALONG INTERSTATE 94 FROM BISMARCK TO FARGO. RECENT 41
MPH GUST AT ELLENDALE AT 215 AM AND JAMESTOWN NORTH IN THE
STRATIFORM RAIN PICKING UP NEARLY ONE INCH OF RAIN IN THE PAST SIX
HOURS.
BUT NOW SEEING NEW ELEVATED CELLS FORMING FROM ABERDEEN SOUTHWARD
INTO SCNTRL SD AND THIS AREA IS PROGGED BY SPC AND HIT ON BY NEW
06Z NAM AS TAKING OVER AND BECOMING THE DOMINATE TSTM/MCS AREA
LATE TONIGHT INTO WEDNESDAY AS IT MOVES INTO SRN MN. ND PCPN ARE
WILL CONTINUE TO MOVE NORTHEAST BUT IT WILL RUN INTO DRIER AIR SO
IT WILL LIKELY WEAKEN A BIT THIS MORNING BUT STILL GOT 50+KTS AT
850 MB PLOWING INTO ERN ND THIS MORNING WITH PLENTIFUL 850 MB
MOISTURE. SO LIKELY SEE STRATIFORM RAIN AREA MOVE THRU MOST OF ERN
ND THIS MORNING INTO MIDDAY AND THEN INTO NW MN MIDDAY-AFTN.
QUESTION LATER THIS AFTN/EVE IS ANY SEVERE TSTM THREAT. SFC LOW IN
SCNTRL SD WILL MOVE NORTHEAST INTO NE SD AND CNTRL MN THIS EVE.
SOME MODELS WANT TO DRAG SFC LOW A BIT FARTHER NORTH AND WEST INTO
SE/ECNTRL ND AND SPREAD -1 TO -3C SHOWALTERS UP IN THE CNTRL RED
RIVER VALLEY AND WCNTRL/NW MN AT 00Z THU. SO THREAT FOR THUNDER
WOULD INCREASE LATE TODAY/THIS EVE IN SE ND/WCNTRL MN AND SOME SVR
CELLS MAY FORM. AREA IS IN SLIGHT RISK MAINLY FAR-PKD SOUTHWARD.
LIFT STRONGLY AIDED BY NOSE OF 100 KT 300 MB JET MAX PROGGED TO BE
OVER SE ND 00Z-03Z TIME PERIOD. AS FOR PCPN AMOUNTS...AGREE WITH
PREV SHIFT AND NO FLASH FLOOD WATCH REQUIRED BASED ON CURRENT
THINKING. RAINFALL AMOUNTS OF AN INCH OR TWO STILL VERY LIKELY BUT
OVER A 12-24 HOUR PD. THUS NET EFFECT WILL BE TO RAISE RIVERS A
BIT MORE AND PROLONG THE FLOOD CREST ALONG SOME RIVERS IN THE
SOUTHERN VALLEY.
AFTER THIS JET MAX MOVES THRU...DRY SLOT MOVES IN AND SUBSIDENCE
MOVES IN SQUASHING ANY PCPN AND WILL TAPPER OFF PCPN AFTER
MIDNIGHT INTO THURSDAY MORNING AS LIKELY AREA OF CLEARING MOVES IN
AS WINDS TURN SOUTHWEST. THEN ON THURSDAY...AS UPR LOW MOVES
TOWARD NW ND OR SE SASK...COOLER AIR ALOFT WILL MOVE EAST INTO ERN
ND/NW MN 18Z-00Z PD THU AFTN/EVE. THIS ALONG WITH SOME HEATING
EXPECTED IN DRY SLOT THURSDAY AND STILL SOME MOISTURE SHOULD AID
IN DEVELOPMENT OF SOME THUNDERSTORMS.
UPR LOW WILL MOVE JUST NORTH OF THE INTERNATIONAL BORDER FRIDAY
WITH FCST AREA ON SRN EDGE OF WRAPAROUND CLOUDS/SHOWERS AND GUSTY
WEST WINDS. TEMPS REMAIN ON THE COOL SIDE. ALL THIS COVERED WELL
BY PREV FCST SO LITTLE CHANGE NEEDED.
LONG TERM...
WILL MAINTAIN LOW POPS SATURDAY AS UPR LOW MOVES SLOWLY EAST-
NORTHEAST TOWARD NW ONTARIO. THREAT FOR SHOWERS MUCH LESS SATURDAY
THAN ON FRIDAY BUT STILL PRETTY COOL ALOFT WITH -18 TO -20C
POCKET AT 500 MB. SO SOME AFTN CU WITH SPOTTY AFTN SHOWERS PSBL.
00Z GFS HAS PRETTY STRONG SHORT WAVE MOVING THRU SUNDAY WITH MORE
PCPN BUT THIS IS STRONGER THAN PAST RUNS AND NOT GREATLY SUPPORTED
BY OTHER MODELS. PREV FCST HAD LOW POPS IN AND WILL LEAVE. COORD
WITH BIS AND ABR FOR SUN NIGHT INTO MONDAY TO REMOVE POPS/WX AS
HIGH MOVES IN.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WARNING UNTIL 1 PM CDT THIS AFTERNOON FOR NDZ026>030-
038-039-049-052-053.
MN...HIGH WIND WARNING UNTIL 3 PM CDT THIS AFTERNOON FOR MNZ002-003-
022>024-027>032-040.
&&
DKHazardous weather outlook, Jun 11, 9:47 AM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 947 AM CDT WED JUN 11 2008 MNZ001-004>009-013>017-NDZ006>008-014>016-024-054-121500- WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-WESTERN WALSH COUNTY- 947 AM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AROUND AN INCH OF RAIN ON AVERAGE WILL FALL THROUGH THIS EVENING...A LITTLE LESS ALONG THE CANADIAN BORDER AND A BIT MORE FARTHER SOUTH TOWARD FARGO. CLOUDS WILL KEEP IT COOL TODAY AND PREVENT ANY SURFACE HEATING. THUS NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON THROUGH SATURDAY MAINLY DURING THE HEATING OF THE DAY. NO SEVERE WEATHER IS EXPECTED AND NO WIDESPREAD HEAVY RAINS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ002-003-022>024-027>032-040-NDZ039-053-121500- NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- CASS-RICHLAND- 947 AM CDT WED JUN 11 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MID-AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS FROM 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL PERSIST THROUGH MID-AFTERNOON. RAIN AND A FEW THUNDERSTORMS WILL OCCUR TODAY...WITH A SLIGHT RISK OF A SEVERE THUNDERSTORM LATE THIS AFTERNOON AND EARLY EVENING. HAIL AND HIGH WINDS WILL BE MAIN THREAT. BUT THE MAIN SEVERE THREAT WILL LIKELY BE TO OUR SOUTH. STORM TOTAL RAIN FROM LAST NIGHT THROUGH THIS EVENING OF 1 TO 2 INCHES LOOKS LIKELY WHICH WILL CAUSE ADDITIONAL RISES ON AREA RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. NDZ026>030-038-049-052-121500- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-RANSOM-SARGENT- 947 AM CDT WED JUN 11 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS FROM 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL PERSIST THROUGH THE EARLY AFTERNOON HOURS. AROUND AN INCH OF RAIN ON AVERAGE WILL FALL THROUGH THIS EVENING...A LITTLE LESS ALONG THE CANADIAN BORDER AND A BIT MORE FARTHER SOUTH TOWARD FARGO. CLOUDS WILL KEEP IT COOL TODAY AND PREVENT ANY SURFACE HEATING. THUS NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON THROUGH SATURDAY MAINLY DURING THE HEATING OF THE DAY. NO SEVERE WEATHER IS EXPECTED AND NO WIDESPREAD HEAVY RAINS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG/DR
In the hours before
Local storm report, Jun 11, 9:47 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
947 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HIGH SUST WINDS 2 NNW ROTHSAY 46.50N 96.30W
06/11/2008 M50 MPH WILKIN MN MESONET
SUSTAINED WINDS AT 50 MPH WITH GUSTS TO 57 MPH MEASURED
BY MNDOT SENSOR.
&&
GGUSTLocal storm report, Jun 11, 9:55 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
955 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM NON-TSTM WND DMG PAGE 47.16N 97.57W
06/11/2008 CASS ND TRAINED SPOTTER
ONE 18-24 INCH TREE LIMB BROKEN DOWN...ALONG WITH
NUMEROUS SMALLER TREE BRANCHES. WINDS HAVE BEEN
INCREASING DURING PAST HALF HOUR.
&&
GGUSTLocal storm report, Jun 11, 9:58 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
958 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM NON-TSTM WND DMG 10 N VALLEY CITY 47.07N 98.01W
06/11/2008 BARNES ND LAW ENFORCEMENT
BARN BLOWN DOWN.
&&
GGUSTLocal storm report, Jun 11, 10:04 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1004 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM NON-TSTM WND DMG 3 WNW FERGUS FALLS 46.30N 96.13W
06/11/2008 OTTER TAIL MN LAW ENFORCEMENT
TWO SEMI-TRUCKS BLOWN OVER ON I-94 NEAR MILE POST 53.
&&
GGUSTLocal storm report, Jun 11, 11:07 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1107 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM HAIL LIDGERWOOD 46.07N 97.15W
06/11/2008 E0.88 INCH RICHLAND ND TRAINED SPOTTER
HAIL OCCURRED FOR A FEW MINUTES FROM 1057 TO 11 AM CDT.
&&
GGUSTLocal storm report, Jun 11, 11:20 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1120 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM HIGH SUST WINDS 4 NW FISHER 47.84N 96.86W
06/11/2008 M42 MPH POLK MN MESONET
SUSTAINED WINDS AT 42 MPH WITH GUSTS TO 55 MPH AT THE
MNDOT RWIS SITE ALONG HWY 2.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:25 AM CDT | High Wind Warning | FGF | Becker, Clay, Clearwater, Grant, Hubbard, Mahnomen and 4 more | 5 hr |
| Jun 11, 12:51 PM CDT | Flash Flood Watch | FGF | Becker, Clay, Grant, Otter Tail, Wilkin | 6 hr |
| Jun 11, 1:44 PM CDT | High Wind Warning | FGF | Becker, Clay, Clearwater, Grant, Hubbard, Mahnomen and 4 more | 5 hr |
| Jun 11, 2:22 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 53 min |
| Jun 11, 3:08 PM CDT | Flash Flood Warning | FGF | Clay | 5 hr |
| Jun 11, 3:50 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 31 min |
| Jun 11, 10:59 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 46 min |
| Jun 11, 11:55 AM CDT | Severe Thunderstorm Warning | FGF | Sargent | 50 min |
| Jun 11, 1:24 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Ransom, Richland, Sargent | 66 min |
| Jun 11, 3:14 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 61 min |
Nearby
Wind Advisories in Minnesota, 2008Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.